Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 321, NWS Jackson, MS

May 25, 2001Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2001, 2:17 AM CDT for Lamar County, Marion County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 25, 2001, 2:17 AM CDT (07:17 UTC)
Expired
May 25, 2001, 2:45 AM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lamar County, MS, Marion County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:15 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2814 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 250718
SVRJAN

MSC073-091-250745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT FRI MAY 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 245 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM ABOUT 7 MILES NORTHEAST OF COLUMBIA...MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  AFFECT HIGHWAY 98 THROUGH LAMAR COUNTY THROUGH 245 AM CDT

WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.

LAT...LON 3119 8937 3135 8935 3135 8943 3142 8944
          3140 8957 3140 8979 3125 8979

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:25 AM CDT, 52 minutes earlier.

Area forecast discussion, May 25, 1:25 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CDT FRI MAY 25 2001

UPDATED FORECAST TO ADJUST POPS. NO POPS LEFT IN FOR NW
ZONES...ISOLATED WEST CENTRAL AND NE WITH SCATTERED POPS SW TO EAST
CENTRAL AREAS. WIND SHIFT NOTED NEAR LINE FROM MCCOMB TO MERIDIAN.
DEWPOINTS REMAIN IN 60S TO NORTJ OF WIND SHIFT. RADAR SHOWS
CONVECTION CONTINUING NEAR AND SOUTH OF WIND SHIFT WITH ISOLATED
STORMS PULSING TO SEVERE CRITERIA.%

ALSO UPDATED TEMPS SLIGHTLY FOR TONIGHT. COOLING A LITTLE SLOWER
TONIGHT DUE TO CLOUD COVER AND TENDENCY OF DEWPOINTS TO PERSIST IN
THE 60S.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Local storm report, May 24, 8:25 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CDT THU MAY 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0811 PM    LAWRENCE                  MS   0.88 INCH HAIL
05/24/01   NEWTON                         REPORTED BY NEWTON CD.
Local storm report, May 24, 8:51 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT THU MAY 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0825 PM    MARTIN                    MS   1.00 INCH HAIL
05/24/01   LAUDERDALE                     REPORTED BY LAUDERDALE
                                          EOC.
Local storm report, May 24, 10:25 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU MAY 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1024 PM    FOREST                    MS   0.75 INCH HAIL
05/24/01   SCOTT                          REPORTED BY MERIDIAN
                                          HIGHWAY PATROL.
Local storm report, May 24, 10:53 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CDT THU MAY 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1045 PM    8 NW BROOKHAVEN           MS   1.00 INCH HAIL
05/24/01   LINCOLN                        REPORTED BY S.O OF
                                          BROOKHAVEN.
Local storm report, May 24, 11:26 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS...CORR FOR DIRECTION...
1126 PM CDT THU MAY 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1115 PM    6 NE BROOKHAVEN           MS   0.88 INCH HAIL
05/24/01   LINCOLN                        REPORTED BY MHP.
Special weather statement, May 24, 11:45 PM CDT, 2 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-

HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SOUTH MISSISSIPPI SEVERE
THUNDERSTORM WATCH...
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT THU MAY 24 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE THROUGH 3 AM THIS MORNING SOUTH OF A
HARRISONBURG LOUISIANA TO A LAUREL MISSISSIPPI LINE AND EAST OF A
DECATUR TO BAY SPRINGS LINE.  THIS INCLUDES THE CITIES
OF HARRISONBURG AND VIDALIA LOUISIANA AS WELL AS
NATCHEZ...BROOKHAVEN...MERIDIAN...LAUREL...COLUMBIA AND
HATTIESBURG.  ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED  OVER
THESE AREAS.

WIDELY SCATTERED  NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE OUTSIDE
OF THIS AREA ACROSS BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

A COLD FRONT WAS MOVING THROUGH EASTERN LOUISIANA AND CENTRAL
MISSISSIPPI.   IT SHOULD MOVE INTO EXTREME SOUTHEAST MISSISSIPPI
BEFORE DAWN. MILD SURFACE TEMPERATURES COMBINED WITH COOLING ALOFT
WILL CAUSE  LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS
FROM THESE STORMS. THE THREAT OF TORNADOES IS MINIMAL.

FOR MORE INFORMATIOpN PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:01 PM CDTSevere Thunderstorm WarningJANAdams29 min
May 24, 7:14 PM CDTSevere Thunderstorm WarningJANRankin, Simpson31 min
May 24, 7:26 PM CDTSevere Thunderstorm WarningJANAdams49 min
May 24, 7:42 PM CDTSevere Thunderstorm WarningJANRankin33 min
May 24, 7:46 PM CDTSevere Thunderstorm WarningJANScott, Smith59 min
May 24, 7:58 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min
May 24, 8:01 PM CDTSevere Thunderstorm WarningJANNewton44 min
May 24, 8:15 PM CDTSevere Thunderstorm WarningJANLauderdale45 min
May 24, 8:19 PM CDTSevere Thunderstorm WarningJANJefferson26 min
May 24, 10:10 PM CDTSevere Thunderstorm WarningJANAdams35 min
May 24, 10:19 PM CDTSevere Thunderstorm WarningJANScott26 min
May 24, 10:30 PM CDTSevere Thunderstorm WarningJANNewton30 min
May 24, 10:47 PM CDTSevere Thunderstorm WarningJANLincoln28 min
May 24, 10:51 PM CDTSevere Thunderstorm WarningJANLauderdale29 min
May 24, 10:58 PM CDTSevere Thunderstorm WarningJANFranklin32 min
May 24, 11:25 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln35 min
May 25, 12:58 AM CDTSevere Thunderstorm WarningJANFranklin32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.